Methamphetamine, cocaine encrusted with fentanyl, is the cause of Spike overdose



[ad_1]

HAMILTON COUNTY, Ohio – Chief Tom Synan says methamphetamine and cocaine containing fentanyl are behind the recent overdose outbreak.

A public health alert released on Sunday revealed an increase in the number of emergency and emergency department visits 911 last week. Fifteen people took an overdose between Saturday from 6 am and Sunday from 6 am to 6 pm Sunday, the alert said.

Health officials and the Hamilton County Heroin Coalition have launched the alert to inform first responders, health care providers, addicts and their families of the increased risk of overdose.

The public health alert includes the following tips:

• Do not test drugs or injection equipment in the field.
• arrange and use necessary

individual protection equipment

(including gloves and respiratory protection).
• Take extra doses of naloxone (Narcan) and give multiple doses, if necessary.
• Administer naloxone in case of overdose of medication, even if this is not indicated. Naloxone is sold without a prescription in pharmacies in the area. The Hamilton County Public Health Department, through the Narcan Distribution Collaborative, will also provide Narcan free after a brief training.

Click here

for more information.
• If you are a user, do not use it alone.
• Avoid mixing drugs (including alcohol) that increase the risk of overdose.
• Call 911 after each overdose, even if naloxone has been used.
• If you are a user, do not leave the ambulance or the hospital against medical advice after the administration of naloxone to stop the overdose. Naloxone can disappear before opioids go away – and you risk a new overdose.
• For a 24/7 referral to substance abuse services, please call 513-281-7880 or

click here.

[ad_2]
Source link